Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 177, NWS Albuquerque, NM

August 7, 2004De Baca County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 7, 2004, 5:28 PM MDT for De Baca County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2004, 5:28 PM MDT (23:28 UTC)
Expired
Aug 7, 2004, 6:30 PM MDT
In force
62 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County De Baca County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 072328
SVRABQ
NMC011-080030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SAT AUG 7 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 630 PM MDT

* AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES NORTHWEST OF YESO...OR ABOUT 23 MILES
  SOUTH OF SANTA ROSA...MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  8 MILES NORTH OF YESO AT 630 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

LAT...LON 3460 10435 3460 10487 3422 10488 3420 10427

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:05 PM MDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 7, 3:05 PM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
305 PM MDT SAT AUG 7 2004

.DISCUSSION...PRETTY GOOD DRYING TREND UNDERWAY ACROSS NW QUARTER TO
THIRD OF NM. ZIP ON RADAR THERE SO FAR WITH ONLY SMALL CU EVIDENT
MOSTLY OVER HIGHER TERRAIN. MODELS EXPAND ON THAT THE NEXT 2 TO 3
DAYS BEFORE BEATING IT BACK SOMEWHAT WITH LOW LEVEL MOIST SURGE FROM
THE E DURING LATE TUE THROUGH THU PERIOD FOLLOWED BY A DISTURBANCE
ACROSS AZ THAT EVENTUALLY LIFTS OUT ACROSS N NM OR S CO. SEEMS
REASONABLE GIVEN TREND TODAY AND THE FACT THAT SO FAR THERE IS NO
MONSOONAL FEED ON BACK SIDE OF UPPER HIGH DUE TO ITS STRONG WESTWARD
RIDGING/EXTENSION OUT INTO THE PACIFIC...NOTHING TO CIRCULATE
BACK AROUND ON THE N AND E SIDE OF HIGH. SO WHILE TREND OF PREVIOUS
FORECAST GENERALLY LOOKS OK I DID SIGNIFICANTLY TRIM POPS ACROSS MUCH
OF ROUGHLY NW THIRD OF NM. LATER SHIFT MAY WANT TO CONSIDER EXPANDING
EVEN FURTHER THE DRY SLOTTING EFFECT PRIOR TO THE MID WEEK MOISTURE
RECHARGE. SUNDAY NIGHT INTO MONDAY STILL LOOKS TO BRING A WEAKER
BOUNDARY INTO THE E AND POSSIBLY CENTRAL PORTIONS OF NM...BUT SHOULD
HAVE LITTLE EFFECT ON MOSTLY DRY SLOTTED NW. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 057/094 056/095 060 43100
GALLUP.................... 049/089 048/090 054 43111
GRANTS.................... 051/089 051/090 053 43111
GLENWOOD.................. 060/095 059/095 065 43222
CHAMA..................... 045/082 046/080 048 43221
LOS ALAMOS................ 052/085 053/083 054 43221
RED RIVER................. 041/076 044/071 044 43322
TAOS...................... 047/086 048/084 049 43222
SANTA FE.................. 054/085 055/083 055 43211
SANTA FE AIRPORT.......... 055/089 057/087 057 43111
ESPANOLA.................. 055/091 057/089 057 43111
ALBUQUERQUE HEIGHTS....... 066/093 067/091 066 43111
ALBUQUERQUE VALLEY........ 066/094 067/094 066 43111
ALBUQUERQUE FOOTHILLS..... 062/091 064/090 063 43211
ALBUQUERQUE WEST MESA..... 064/093 065/092 065 43111
SOCORRO................... 060/096 063/095 063 43111
SANDIA PARK/CEDAR CREST... 055/086 058/084 058 43322
MORIARTY/ESTANCIA......... 056/088 058/086 058 43322
CARRIZOZO................. 060/091 062/089 061 43211
RUIDOSO................... 058/084 059/081 058 43322
RATON..................... 050/085 053/081 052 43323
LAS VEGAS................. 051/084 052/081 053 43323
ROY....................... 055/086 056/082 056 43323
CLAYTON................... 061/087 061/083 060 43322
SANTA ROSA................ 060/093 061/091 060 43323
TUCUMCARI................. 065/095 065/090 064 43323
FORT SUMNER............... 064/095 064/092 063 43323
CLOVIS.................... 065/093 065/089 064 43323
PORTALES.................. 065/093 065/090 064 43323
ROSWELL................... 068/095 069/093 067 43222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

43
Hazardous weather outlook, Aug 7, 6:00 AM MDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT AUG 7 2004

NMZ001>021-026-081200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT AUG 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...

STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN...HAIL
AND LOCALIZED FLOODING ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN
EASTWARD DURING THE AFTERNOON AND EVENINGS FROM SUNDAY THROUGH
TUESDAY. EASTERN NEW MEXICO WILL BE UNDER MOIST NORTHWESTERLY FLOW
ALOFT ALONG WITH A COUPLE OF COLD FRONTS SLIDING SOUTH...ONE LATE
SUNDAY AND THE OTHER LATE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:49 PM MDTFlash Flood WarningABQColfax116 min
Aug 7, 3:09 PM MDTSevere Thunderstorm WarningABQChaves66 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.